Tamsulosin , for enlarged prostrate - Men's Health Forum

Men's Health Forum

25,206 members4,052 posts

Tamsulosin , for enlarged prostrate

Nevets121059
Nevets121059

62 year old man , slightly over weight, was a smoker , was a wine drinker . Not had a drink this year , and kicked the cigarette out .

I have been prescribed this drug , for an enlarged prostrate. 7 days later , my need to pee is about half it was, ie. 5 times a night rather than 10, and day time, it’s a little better , so I can only think it is working. My question is , will I have to take this drug for ever? I have cut down on caffeine, and stopped using artificial sweetener. And lost 7 kg since diagnosed with an enlarged prostrate

18 Replies
Hidden
Hidden

I am a year older than you. I started taking tamsulosin 11 months ago. My main problem was hesitancy and poor flow, fortunately I was spared the awful night time frequency symptoms. The drug has definitely worked for me, at the expense of a few unwanted side effects. My Dr told me I would probably be taking it for the rest of my life. 👎

Nevets121059
Nevets121059 in reply to Hidden

I would be interested in learning what side effects you are experiencing?I am having a slight problem in maintaining an erection , and have had difficulty in actually shooting !!! Never experienced that before!

BexyBoy
BexyBoy in reply to Nevets121059

I was moved from Tamsulosin to Finasteride and now also Alfusozin. Tamsulosin increased my tendency to Postural Hypotension (dizziness on quickly raising head or standing up, most noticeable during my Yoga classes. I never lost consciousness). I didn't have ED from the Tamsulosin - already needed Cialis to help with hardness of erections on an ad-hoc rather than regular basis, but, although orgasms were as intense, and would not have been noticeably different during intercourse, it rather spoilt the masturbatory climax as there was no ejaculate (it caused the dreaded reverse shoot back into bladder).

Nevets121059
Nevets121059 in reply to BexyBoy

It doesn’t have a very good record!(Tamsulosin) I am going to call doctors this week , thanks for info !

Osidge
OsidgeModerator

I am on tamsulosin and would expect to be on it for life unless I eventually need to go onto a 5-Alpha Reductase Inhibitor or have surgery.

Nevets121059
Nevets121059 in reply to Osidge

May I ask if you have had or have side effects?

Osidge
OsidgeModerator in reply to Nevets121059

No side effects

I am 56 and been on tamsilosin 1 year having some side effects reduced and retrograde ejaculate was having spots on my forehead and cheeks but have mixed opinions on that being a side effect. Also having ringing in my ears but cannot find a connection except it started shortly after starting the prescription. Night time trips reduced to 1 or 2 several through the day and uf i try to hold it i have trouble starting. Had lots of tests and biopsy was not cancerous, will have another MRI to check on size and any change in may or June. I will explore other prescription with the doctor to see if a better option. Good for you making dietary change i have made major changes and added prostate positive foods along with some natural path options. It is definitely a life change, wish I knew about this at 40-45 .

Nevets121059
Nevets121059 in reply to WB36

Thanks for that ! I have had tinnitus( ringing in the ears ) for about 4 years , I really think it’s not related. As for the drug , I think I will finish this course, then talk to doctors about coming off it or an alternative, I value my sex life !Changes to diet , are helping, I think , it’s difficult to tell what is working or not !!!

I am 66 years old, and was also given Tamsulosin about 2 years ago because of frequency of peeing and very weak flow.It has worked to some extent with frequency, not so much with flow.

The downside is I now suffer with regular E.D., a distinct reduction of Sperm, and shooting strength. ( The latter is one of the listed side effects of this drug. )

I can't decide what is worst!!🤔🤫

I assume that I am on it for life, as I haven't been given a time period, just keep getting repeat prescriptions.

Nevets121059
Nevets121059 in reply to ste5563

Thanks for that !Like you I’m not sure what’s worse!!

I was on it for years. It slowed enlargement but did not stop it Eventually you will need alternative treatment

Thanks, I think I am going to ask doctor for alternative drug!!

Tamsulsoin doesn't reduce the size of the prostate, but rather it is a muscle relaxant which allows you to pee more easily. I was taking it for a couple of years, but decided to stop. My prostate is significantly enlarged, and was subsequently prescribed Finasteride, 5mg daily which does reduce the size of the gland over time. It is a 5-alpha reductase inhibitor, the class of drug to which Osidge referred in his reply above.

Best wishes. Sine :)

Thanks I think I M going to ask for alternative drug! I forgot to take my T today. And actually think I’m not going to take it

Good luck with whatever you're given. Do ask about the possible side effects, especially if sex is important to you.

I was prescribed Tamsulosin back in October after undergoing HDRBrachytherapy treatment for PCa. I did not much care for the side effects (shortness of breath and dizziness) so have been switched to a daily .5mg Cialis which is working just fine. Neither of these drugs reduces the size of the prostate but assists with the ability to urinate. Prostate size reduction can occur through the use of 5-alpha reductase inhibitors: Finasteride (Proscar) and dutasteride (Avodart). Best of luck.

Nevets121059
Nevets121059 in reply to CarverD

Thank you! Going to try a s see doctor next week

You may also like...